Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the possible side effects of increasing Lexapro dose?

Answered by
Dr.
Dr. Vipul Prajapati

Psychiatrist

Practicing since :2009

Answered : 850 Questions

default
Posted on Fri, 22 Aug 2014 in Eating Disorders
Question: Since i have back some obsessive ideas, my psychiatrist decided to up my lexapro dosage from 2.5 mg to 5 mg. I am a poor metabolizer for cyp2c19 and mild for cyp2d6. How long lexapro 5mg can take to work (one week or more?) since i am taking 2.5 mg for many years an lexapro for 8 years?
doctor
Answered by Dr. Vipul Prajapati 2 hours later
Brief Answer:
consult psychiatrst

Detailed Answer:
Hi dear,

Thank you for your query..

As you are on Escitalopram 2.5mg since 8 years so now there is no such major period to get effect for increased dose. escitalopram 5mg can take work from first day but full effect we can see with in 1 to 2 week.
your psychiatrist increased dose due to obsessive features and you feel relieve from this features with in 1 to 2 weeks.
so not to worry about duration by which the drug shows its effect even though you are poor metabolizer for cyp2c19 and cyp2d6 as you are already on that molecule since 8 years.

discuss with your treating psychiatrist.

Awaiting your response.

Thank you
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Vipul Prajapati 27 minutes later
Dr. Prajapati,
Thank you for your answer. I just would like to make another question: since i am on lexapro for a long time, will i feel severe side effects during 1 to 2 weeks because of the new dosage (from 2.5.mg to 5mg), or not so severe?
Thanks beforehand, XXXXXXX
doctor
Answered by Dr. Vipul Prajapati 1 hour later
Brief Answer:
consult psychiatrist

Detailed Answer:
Hi dear,

Not to worry about side effects.
As you are on escitalopram since a long time and with increased dose you are not having any major side effects.
some people might feel sedation but not all so we can not say you have such side effects.
with 5 mg escitalopram majority of people not having any side effects.

Discuss with your doctor if any effect you have.

Thank you
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,  

Recent questions on  Cyp2d6

doctor1 MD

Hi, I would like to know the equivelce in Sertindole (serlect) of Solian (Amisulpride) 100mg, Thanks beforehand XXXXXXX

doctor1 MD

What specifically or most notable are symptoms of long term ( 3month or more) overdosage of Abilify? The intended dose is 2 mg and the dispensed dose was 20mg. Thank you! When can I expect the answer to my question? I have paid for a one-month...

doctor1 MD

Hi, I am suffering from panic disorder, obsessive worrying over health anxieties/irrational fears. My doc recently did a GNA test which indicates that I am an "intermediate" for enzyme CPY2d6 and all the SSRIs are indicated to be used with...